Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 471, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 12, 2020, 4:27 AM EST for Forsyth County, Georgia. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2020, 4:27 AM EST (09:27 UTC)
- Expired
- Nov 12, 2020, 11:15 AM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
523
WGUS42 KFFC 120927
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
427 AM EST Thu Nov 12 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC117-122130-
/O.NEW.KFFC.FL.W.0471.201112T0927Z-000000T0000Z/
/CMGG1.1.ER.201112T0802Z.201112T0845Z.000000T0000Z.UU/
427 AM EST Thu Nov 12 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Big Creek near Cumming.
* From early this morning until further notice.
* At 3:45 AM EST Thursday the stage was 6.1 feet.
* Flood stage is 6 feet.
* Minor flooding is occurring.
* Forecast...Forecast to drop below flood stage later this morning.
* Impact...At 6 feet, Flood stage is reached. Minor flooding will
expand into the natural flood plain of the creek upstream and
downstream from the gage at Atlanta Highway or Georgia Highway 9.
Large portions of the sidewalk and boardwalk of the Big Creek
Greenway will begin to flood. The areas under the Georgia 400
Highway and McFarland Road will be covered with around one foot of
water. A portion of the sidewalk under Majors Road will be covered
with around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$2 follow-up statements
993
WGUS82 KFFC 121409
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
909 AM EST Thu Nov 12 2020
...The Flood Warning is extended for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near river banks.
Additional information is available at weather.gov/atlanta.
GAC117-121-130215-
/O.EXT.KFFC.FL.W.0475.000000T0000Z-201114T0400Z/
/APHG1.1.ER.201112T0427Z.201113T0000Z.201113T2200Z.NO/
909 AM EST Thu Nov 12 2020
...The Flood Warning is now in effect until late Friday evening...
The Flood Warning continues for
the Big Creek near Alpharetta.
* Until Friday evening.
* At 8:45 AM EST Thursday the stage was 7.7 feet, and rising.
* Flood stage is 7 feet.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Forecast...The creek is expected to rise, cresting around 8.1 feet
this evening. The creek is then forecast to fall below flood stage
Friday afternoon.
* Impact...At 7 feet, minor flooding of woodlands and fields begin
along the creek from Cumming in Forsyth County to Alpharetta and
Roswell in North Fulton County. Flooding starts to effect portions
of The Big Creek Greenway near Alpharetta and some portions may
become closed with around one foot of water, especially upstream
and downstream from the gage on Kimball Bridge Road and near Rock
Mill Park. Portions of the YMCA Campground off Preston Ridge Road
will begin to flood.
* Impact...At 8 feet, minor flooding continues to expand further
into the woodlands and fields along the creek from near Cumming in
south Forsyth County to Alpharetta and Roswell in north Fulton
County. Additional portions of The Big Creek Greenway have minor
flooding with 1 to 2 feet of water. Most of the walking and biking
paths will be closed, especially upstream and downstream from the
gage on Kimball Bridge Road and near Rock Mill Park. Larger
portions of the YMCA Campground off Preston Ridge Road will flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC117-122200-
/O.EXT.KFFC.FL.W.0471.000000T0000Z-201112T2155Z/
/CMGG1.1.ER.201112T0802Z.201112T1245Z.201112T1554Z.UU/
909 AM EST Thu Nov 12 2020
...Forecast flooding changed to Minor severity and increased in
duration until late this afternoon...
The Flood Warning continues for
the Big Creek near Cumming.
* Until this afternoon.
* At 8:45 AM EST Thursday the stage was 6.4 feet, and nearly steady.
* Flood stage is 6 feet.
* Minor flooding is occurring, and minor flooding is expected to
continue.
* Forecast...The creek is expected to fall below flood stage late
this morning and continue falling to 1.2 feet Friday morning.
* Impact...At 6 feet, minor flooding expands into the natural flood
plain of the creek upstream and downstream from the gage at
Atlanta Highway, or Georgia Highway 9. Large portions of the
sidewalk and boardwalk of the Big Creek Greenway will begin to
flood. The areas under the Georgia 400 Highway and McFarland Road
will be covered with around one foot of water and a portion of the
sidewalk under Majors Road will be covered with around two feet of
water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$044
WGUS82 KFFC 121615
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1115 AM EST Thu Nov 12 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Cumming affecting Forsyth County.
GAC117-121715-
/O.CAN.KFFC.FL.W.0471.000000T0000Z-201112T1615Z/
/CMGG1.1.ER.700119T1352Z.700119T1353Z.700119T1353Z.UU/
1115 AM EST Thu Nov 12 2020
...The Flood Warning for the Big Creek near Cumming has been
cancelled...
The Flood Warning is cancelled for
the Big Creek near Cumming.
* At 10:45 AM EST Thursday the stage was 5.9 feet, and falling.
* Flood stage is 6 feet.
* Forecast...The creek will continue to fall.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 4:16 AM EST, 11 minutes earlier.
Area forecast discussion, Nov 12, 4:16 AM EST, 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 416 AM EST Thu Nov 12 2020 .SHORT TERM /Today through Friday/... Main concern in the short term period is heavy rainfall from Eta and possible flash flooding mainly this morning over eastcentral GA. Rest of forecast looks good with no significant weather expected. Rainfall has been very efficient Wednesday evening and early this morning with banded amounts of 1-3 inches. PW value on 00Z KFFC raob was 1.83 inches, which is well above the moving average of max values for this date. However, airmass over middle GA represented much better by KJAX sounding which had 2.29 PW. That is higher than any other observed value in November there since soundings began in 1955. TLDR; expect very heavy rainfall and some isolated flash flooding is possible. Threat will end as rainbands associated with Eta move east out of CWA this afternoon. As mentioned, clearing skies and with weather hazards or impacts expected after this moves out. Still above normal temps for a while and some drier air moving in Friday. SNELSON .LONG TERM /Friday Night through Wednesday/... The long term period begins as a dry one across the area as high pressure builds over the Ohio Valley with ridging all the way into the deep south including the local area. Despite the northerly drainage flow, the flow aloft remains SW and thus no real intrusion of cold air resulting in temperatures remaining at to just above climo through Saturday. Initial shortwave late Saturday into Sat night looks to move into the Tennessee Valley and well north of the local area and so no pops anticipated. Instead, will have to wait for the actual front which is not slated until Sunday. Models continue to indicate a moisture starved system and consequently low pops as it progresses through. Decent lift across the far northern zones noted and will keep the low end chance pops there but quickly transition to 10 percent or less toward the Atlanta metro. Finally a decent push of some cooler air behind this front should push values across North GA below climatological norms with highs in the lower 60s on Monday and upper 30s for lows Tue and Wed mornings. No other rain chances exist past Sunday through the remainder of the extended period. Deese && .AVIATION... 06Z Update... IFR conditions expected thru 15Z even as SHRA moves east away from most fcst points. Rapid clearing after 15Z with VFR and SCT250 expected by 18-19Z. Low clouds may redevelop over NE GA including KAHN after 03Z Fri but not expected to push into ATL metro airports. NW sfc winds will increase to 8-11kts after 17Z then decrease to 3-6kts after 03Z. //ATL Confidence...06Z Update... Low confidence on IFR cigs in ATL metro after 03Z Fri. Medium-High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 79 59 75 49 / 30 10 0 5 Atlanta 74 53 71 47 / 10 0 0 0 Blairsville 71 49 66 42 / 20 5 0 0 Cartersville 73 48 70 43 / 10 0 0 0 Columbus 80 55 77 49 / 10 0 0 5 Gainesville 77 56 72 48 / 20 10 0 0 Macon 82 56 79 50 / 50 5 0 5 Rome 73 48 71 43 / 5 0 0 0 Peachtree City 75 53 72 46 / 10 0 0 0 Vidalia 79 65 77 55 / 50 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....Deese AVIATION...SNELSON
Hazardous weather outlook, Nov 11, 9:28 PM EST, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 928 PM EST Wed Nov 11 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 928 PM EST Wed Nov 11 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Residual showers will continue overnight through the forecast area. Although not expected, very isolated storms cannot be completely ruled out. The primary threat with any remaining storms will be locally heavy rain which could lead to isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The focus for locally heavy rainfall will shift to Central GA on Thursday as the tropical moisture pulls out from NW to SE during the course of the day. Not expecting anymore hazardous weather through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 12, 12:20 AM EST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1220 AM EST Thu Nov 12 2020
GAZ008-009-015-016-023-024-120600-
Hall GA-Banks GA-Union GA-Towns GA-White GA-Lumpkin GA-
1220 AM EST Thu Nov 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...NORTHWESTERN
BANKS...UNION...TOWNS...WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL
100 AM EST...
At 1219 AM EST...a cluster of showers with heavy rain was near
Sautee, or near Cleveland...moving northeast at 35 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Hiawassee, Blairsville, Young Harris, Helen, Unicoi State
Park, Robertstown, Blue Mountain Shelter, Gumlog, Mossy Creek, Titus,
Woods Hole Shelter, Low Gap Shelter, Vogel State Park, Anna Ruby
Falls, Leaf, Plum Orchard Gap Shelter, Turners Corner, Sautee and
Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3488 8366 3482 8365 3480 8368 3476 8363
3469 8364 3465 8366 3455 8362 3451 8367
3443 8361 3449 8355 3449 8352 3440 8364
3478 8409 3480 8410 3499 8392 3499 8355
TIME...MOT...LOC 0519Z 234DEG 30KT 3465 8371Special weather statement, Nov 12, 3:49 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 AM EST Thu Nov 12 2020
GAZ072-082>084-094-095-120930-
Peach GA-Wilkinson GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-
349 AM EST Thu Nov 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH...WESTERN
WILKINSON...EASTERN BIBB...HOUSTON...SOUTHEASTERN JONES AND TWIGGS
COUNTIES UNTIL 430 AM EST...
At 348 AM EST...heavy rain was over Huber, or 9 miles southeast of
Macon...moving northeast at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Macon, Perry, Jeffersonville, Warner Robins, Centerville, Gordon,
McIntyre, Robins Air Force Base, Marion, Hayneville, Postell,
Meadowdale, Houston Lake, Mountain Springs, Griswoldville, Grove
Park, Moss Oak, Kathleen, Sand Bed and Bullard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3234 8361 3236 8382 3298 8361 3286 8320
TIME...MOT...LOC 0848Z 212DEG 27KT 3270 8357The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 10:35 PM EST | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Nov 12, 12:05 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 6 hr |
| Nov 12, 12:20 AM EST | Special Weather Statement | FFC | Towns, Union, White | 40 min |
| Nov 12, 1:37 AM EST | Flash Flood Warning | FFC | Towns, White | 5 hr |
| Nov 12, 3:49 AM EST | Special Weather Statement | FFC | Houston, Twiggs | 41 min |
| Nov 12, 4:13 AM EST | Flash Flood Warning | FFC | Greene, Oglethorpe, Putnam | 6 hr |
| Nov 12, 4:16 AM EST | Flash Flood Warning | FFC | Houston | 6 hr |
| Nov 12, 5:24 AM EST | Flash Flood Warning | FFC | Baldwin, Hancock | 6 hr |
| Nov 12, 6:01 AM EST | Flash Flood Warning | FFC | Taliaferro, Warren, Wilkes | 6 hr |
| Nov 12, 6:03 AM EST | Flash Flood Watch | FFC | Baldwin, Glascock, Hancock, Jefferson, Taliaferro, Warren and 3 more | 5 hr |
| Nov 12, 6:40 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.